Alert archive / Tennessee / Winter Storm Warnings in 2022
Winter Storm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Jan 3, 2022, 2:06 AM CST for 9 counties in Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2022, 2:06 AM CST (08:06 UTC)
- Expired
- Jan 3, 2022, 7:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 2, 2:27 PM CST, 11 hours 39 minutes earlier.
Area forecast discussion, Jan 2, 2:27 PM CST, 11 hours 39 minutes before
Area Forecast Discussion National Weather Service Nashville TN 227 PM CST Sun Jan 2 2022 .DISCUSSION... Closed upper low now nearing the MS river expected to slide just to our south through tonight, pushing well east before sunrise Monday. This upper low has a pretty good moisture source and that plus pretty decent UVV will give a shot of winter pcpn, which has already started across our northwest. Temps falling and this trend will continue. We will likely see a slow changeover through the reminder of the day, become all snow this evening. Snow amount vary greatly in latest HiRes models. Several CAMs showing very high bullseye's here and there...but current thinking is most areas west of the Plateau will see .5 to 2 inches, with 2-3 on the Plateau. These amounts will be mostly on grassy, exposed surfaces. Roads surfaces quite warm and much of this will melt while falling. Elevated surfaces such as bridges/overpasses may see some slick spots late tonight, and for the morning commute. Now looking at this track it is possible a deformation/heavier snow band catches parts of the south/east and amounts there go a bit higher. Behind the deep upper low, our flow flattens out and we will see a slow southwest shift on Wednesday as another upper wave approaches. Wednesday night another cold front will push through. This front stalls to our south, and a SFC wave eventually rides up along it early Thursday. GFS/ECM continue to flip-flop, with the GFS much drier than the ECM. ECM lifts a good bit of moisture up across our south/east, while GFS pcpn extremely limited. Temps will again be quite cool as well and onset of any developing pcpn will probably be a mix, although the south changes to mainly rain in the afternoon. Still all kinds of uncertainty with this system, other than any developing pcpn should be gone pretty quick Thursday evening. And with such progressive flow, we are looking at another cold front pushing through early Sunday. Temps are fairly warm and any pcpn with system looking to be all liquid. There should be a decent band of rain associated, which will move out Sunday evening. && .AVIATION... 18Z TAF DISCUSSION. Poor flying conditions for all sites this afternoon and overnight as rain spreads north and east and gradually transitions to snow. Gusty northwest winds will also accompany the precip as will MVFR to IFR cigs. Snow will continue for much of the evening and eventually end from CKV to CSV from 07z to 10z. Cigs will start to improve after 12z Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 25 39 24 50 38 / 80 0 0 0 0 Clarksville 23 39 22 49 37 / 50 0 0 0 0 Crossville 23 35 21 46 34 / 100 0 0 0 0 Columbia 24 40 20 50 36 / 80 0 0 0 0 Lawrenceburg 24 38 19 50 37 / 90 0 0 0 0 Waverly 23 39 23 49 37 / 60 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 AM CST Monday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......07 AVIATION........11
Hazardous weather outlook, Jan 2, 4:58 AM CST, 21 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 458 AM CST Sun Jan 2 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-031100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 458 AM CST Sun Jan 2 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect from 3 pm today until 3 am Monday morning. Generally, 1 to 2 inches is expected across all of Middle TN. However, a little more is possible on the Cumberland Plateau. Expect slick roads and travel impacts in many areas Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Snowfall measurements will be helpful. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:03 PM CST | River Flood Advisory | OHX | Hickman | 56 hr |
| Jan 2, 8:07 PM CST | River Flood Advisory | OHX | Giles | 14 hr |
| Jan 2, 9:59 PM CST | River Flood Advisory | OHX | Perry | 31 hr |
| Jan 3, 1:28 PM CST | River Flood Advisory | OHX | Humphreys | 51 hr |
| Jan 3, 1:29 PM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 11 days |
Nearby
Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.